NDT source please? And does anyone suffer with terrible body aches?

Hi everyone, could those who self medicate with NDT send me a source to it online please? I've had enough with levothyroxine it is not making me better, if anything, it's making me feel worse.

I take sublingial b12 after a course of injections and other high strength vitamins every day so I know my vitamins are not a problem but does anyone else experience terrible all over body aches including headaches? Like, they feel like the flu but without the fever. And it's basically all the time (apart from when I've taken copious amounts of pain killers).

Any advice or opinions on this are greatly appreciated.

Kind Regards.

4 Replies

  • LollyQ,

    The aches and pains are probably due to under medication. Were you able to persuade your GP to increase Levothyroxine dose from 25mcg?

  • Hi Clutter,

    Yes I did! I wrote a huge letter to him with loads of information including everything everyone told me to include on my last post. He rang me the day after he recieved it and increasedmy dose. He was really understanding and said I made my point and he's willing to work with me through it. So he did me a new prescription straight away. Which was wonderful. However he said he will only re-test at the end of October.

    I now feel worse than ever though :(

    I wanted to see if a trial of NDT or T3 would work, I would try anything right now, I'm at university and it's affecting me so much.

  • LollyQ,

    You've not given the dose increase enough time to work. It takes 7-10 days for the increased dose to be absorbed and up to six weeks for the full impact of the dose increase to be felt. That's why you need to wait 6-8 weeks after a dose adjustment before testing.

    Nothing is a quick fix with thyroid. If you switch to T3 or NDT it will take several weeks/months to optimise dose and some people have to try 2 or 3 different brands before they find one which suits and some don't find NDT suits and switch back to Levothyroxine or T3.

    You need to advise your Student Counsellor that you are struggling while your thyroid levels and medication are optimised so that reasonable adjustments can be made for you.

  • Thanks Clutter,

    My dose got changed 5 weeks ago so I thought I would of felt a difference by now but I will just have to give it more time then I suppose.

    Thank you for your advice.

You may also like...